Alert archive / Indiana / Small Craft Advisories in 2013

Small Craft Advisory 57, NWS Northern Indiana

September 1, 2013

NWS Northern Indiana issued this small craft advisory at Sep 1, 2013, 3:53 AM EDT. It took effect at Sep 2, 2013, 5:00 AM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2013, 3:53 AM EDT (07:53 UTC)
In effect from
Sep 2, 2013, 5:00 AM EDT
Expired
Sep 3, 2013, 4:00 AM EDT
In force
23 hr
Issued by
NWS Northern Indiana

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 1, 3:28 AM EDT, 25 minutes earlier.

Area forecast discussion, Sep 1, 3:28 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
328 AM EDT SUN SEP 1 2013

.SYNOPSIS...
ISSUED AT 820 PM EDT SAT AUG 31 2013

PATCHY MORNING FOG...LOCALLY DENSE IN LOW LYING RURAL AREAS WILL
LIFT INTO A MOSTLY CLOUDY SKY AFTER SUNRISE. PARTLY CLOUDY SKIES
THIS AFTERNOON WILL BOOST TEMPERATURES INTO THE LOW TO MID 80S.
A WEAK COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT BRINGING A
SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY LATE THIS
AFTERNOON AND EVENING. MUCH COOLER AND DRIER AIR WILL FOLLOW ON
MONDAY.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 321 AM EDT SUN SEP 1 2013

TRICKY FCST THIS PD WHICH IS NO DOUBT AMPLIFIED IN MYRIAD SOLUTION
BASE PRESENT IN CONVN ALLOWING MODEL GUIDANCE FOR THIS
AFTN/EVENING. OTHER THAN APCHG SW TROUGH DIGGING THROUGH NRN MN
ATTM...SFC PATTN ACRS THE SRN LAKES REMAINS WASHED OUT WITHIN WEAK
OUTFLW BUBBLE.

AT FIRST GLANCE IT WOULD SEEM CONVN SHLD FIRE TIMED TO DIURNAL
HEATING ALG/IMMEDIATELY AHD OF ADVG SFC TROUGH LT THIS AFTN AND
CONT EWD THIS EVENING. HWVR SUBSTANTIALLY VEERED LL FLW NWWD OF
INTENSE CONV CLUSTER DIVING SEWD OUT OF SWRN IN INTO KY
PROBLEMATIC GIVEN HIGHER LAT TRAJECTORY OF NRN MN SW TROUGH
TRACKING EWD THROUGH SRN ONTARIO TONIGHT. THUS IT WOULD SEEM
W/CONVLY OVERTURNED LL THETA-E RIDGE ACRS THE WRN OH VALLEY AND
POOR RTN LL FLW COMPONENT XPCD THIS AFTN...SUFFICIENT
DESTABILIZATION IS HIGHLY IN DOUBT. THUS COMBINED W/GENERALLY
POORLY FORCED ENVIRONMENT PER MODEL TRENDED WKR HGT FALLS ALOFT
THIS FAR SOUTH...HAVE ALOT OF DOUBT AS TO VALIDITY OF GOING POPS
THIS AFTN/EVE. CERTAINLY WILL NOT BUCK PRIOR FCST HIGHER AS CONCURRENT
MOS POP NOSE DIVE WOULD PORTEND CONV FAILURE SANS SRN/SERN AREAS
WHERE LTR TIMING OF APCHG SFC TROUGH FVRS A BIT BTR RECOVERY
WITHIN OTRWS CAPPED AIRMASS.

REGARDLESS DEEPENING MID LVL TROUGH THROUGH ERN CANADA INTO TUE WILL
INITIATE BREAKDOWN OF UNSEASONABLY WARM THERMAL RIDGE OF LATE
BEGINNING TONIGHT AND YIELDING SEASONABLY COOL TEMPS LONGER TERM.

&&

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 321 AM EDT SUN SEP 1 2013

DULL/QUIET WEATHER PATTERN IN STORE FOR NEXT WEEK AS THE LOCAL AREA
BECOMES SITUATED IN SUBSIDENT SOUTHWEST PERIPHERY OF AN EASTERN
CANADA/NORTHEAST US LONGWAVE TROUGH. A SEASONABLY COOL AND
COMFORTABLE CANADIAN AIRMASS WILL ADVECT IN ON MONDAY BEHIND SUNDAY
NIGHT'S COLD FRONT...WITH THIS DRY/STABLE CP AIRMASS LINGERING OVER
THE AREA TUESDAY INTO WEDNESDAY AS A LOW LEVEL ANTICYCLONE BUILDS
INTO THE REGION. A WEAK/SHALLOW BACKDOOR FRONT MAY SURVIVE INTO THE
SOUTHERN GREAT LAKES REGION BY AROUND THURSDAY...WITH ANOTHER
SOMETIME NEXT WEEKEND AS SEVERAL LOW AMPLITUDE SHORTWAVES TRACK
THROUGH SOUTHEAST CANADA IN STRONGER NW FLOW. OPTED TO RETAIN A DRY
FCST THESE PERIODS GIVEN LACKING FORCING AND MOISTURE RETURN
(ESPECIALLY THURSDAY). OTHERWISE...MODELS SUGGEST TEMPERATURES
WILL MODERATE BACK CLOSER TO NORMAL LATER IN THE WEEK INTO NEXT
WEEKEND AS FLOW FLATTENS SOMEWHAT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 321 AM EDT SUN SEP 1 2013

SUBSIDENCE ALG NRN EDGE OF CIRRUS SHIELD ASSOCD W/WKNG CONV CLUSTER
DROPPING INTO NRN KY AIDING BREAKUP OF ACCAS DECK ACRS NRN IN. HWVR
CLRG LEADING TO RAPID COOLING WITHIN OUTFLW BUBBLE AND CORRESPONDING
LIFR DVLPMNT OVR NW IN. W/SUBSIDENT INVERSION IN PLACE AND MOIST
BNDRY LYR WILL HAVE TO MAKE AMENDS AT SOME POINT FOLLOWING TRENDS
THROUGH THIS MORNING. OTRWS INCREASING MIXING AHD OF APCHG SFC
TROUGH THIS AFTN WILL LEAD TO VFR CONDS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...MURPHY
SHORT TERM...T
LONG TERM...STEINWEDEL
AVIATION...T

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 31, 3:30 PM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 PM EDT SAT AUG 31 2013

MIZ078>081-011930-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...DOWAGIAC...CASSOPOLIS...STURGIS...
THREE RIVERS...COLDWATER...HILLSDALE
330 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-011930-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...BRYAN...WAUSEON...ARCHBOLD...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
330 PM EDT SAT AUG 31 2013 /230 PM CDT SAT AUG 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-011930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
330 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. NO
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003-011930-
LA PORTE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE
230 PM CDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. NO
SEVERE WEATHER IS EXPECTED.

A MODERATE RISK FOR RIP CURRENTS WILL EXIST ON AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

A HIGH RISK OF RIP CURRENTS IS EXPECTED TO DEVELOP MONDAY AND
CONTINUE INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

MIZ077-011930-
BERRIEN-
INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN
330 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. NO
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING.
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

A HIGH RISK OF RIP CURRENTS IS EXPECTED TO DEVELOP MONDAY AND
CONTINUE INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:54 AM EDTBeach Hazards StatementIWX48 hr

Nearby

Small Craft Advisories in Indiana, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.